Alert archive / South Carolina / Gale Warnings in 2017
Gale Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Jan 7, 2017, 3:24 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:24 AM EST (08:24 UTC)
- Expired
- Jan 7, 2017, 10:20 PM EST
- In force
- 19 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
446 WHUS72 KCHS 070824 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 324 AM EST SAT JAN 7 2017 AMZ350-071630- /O.UPG.KCHS.SC.Y.0002.000000T0000Z-170107T1400Z/ /O.UPG.KCHS.GL.A.0001.170107T1400Z-170108T0400Z/ /O.NEW.KCHS.GL.W.0001.170107T0824Z-170108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 324 AM EST SAT JAN 7 2017 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 7 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-071630- /O.UPG.KCHS.SC.Y.0002.170107T0900Z-170107T1400Z/ /O.UPG.KCHS.GL.A.0001.170107T1400Z-170108T1300Z/ /O.NEW.KCHS.GL.W.0001.170107T0824Z-170108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 324 AM EST SAT JAN 7 2017 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 9 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-071630- /O.EXT.KCHS.SC.Y.0002.170107T0824Z-170108T0500Z/ CHARLESTON HARBOR- 324 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-071630- /O.EXT.KCHS.SC.Y.0002.170107T0824Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 324 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
5 follow-up statements
053 WHUS72 KCHS 071142 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 642 AM EST SAT JAN 7 2017 AMZ350-071945- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 642 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 7 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-071945- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 642 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 9 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-071945- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T0500Z/ CHARLESTON HARBOR- 642 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-071945- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 642 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
543 WHUS72 KCHS 071602 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EST SAT JAN 7 2017 AMZ350-080015- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1102 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-080015- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1102 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-080015- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T0500Z/ CHARLESTON HARBOR- 1102 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-080015- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1102 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
920 WHUS72 KCHS 072033 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EST SAT JAN 7 2017 AMZ350-080445- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 333 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-080445- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 333 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-080445- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T0500Z/ CHARLESTON HARBOR- 333 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-080445- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 333 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
991 WHUS72 KCHS 080026 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 726 PM EST SAT JAN 7 2017 AMZ350-080500- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 726 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-080500- /O.CON.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 726 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WIND GUSTS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-080500- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T0500Z/ CHARLESTON HARBOR- 726 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-080830- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 726 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
460 WHUS72 KCHS 080320 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1020 PM EST SAT JAN 7 2017 AMZ350-081130- /O.CAN.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ /O.EXB.KCHS.SC.Y.0002.000000T0000Z-170108T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1020 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-081130- /O.CAN.KCHS.GL.W.0001.000000T0000Z-170108T0500Z/ /O.EXB.KCHS.SC.Y.0002.000000T0000Z-170109T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1020 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ330-080430- /O.CAN.KCHS.SC.Y.0002.000000T0000Z-170108T0500Z/ CHARLESTON HARBOR- 1020 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY THRESHHOLD AND A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED OVERNIGHT. $$ AMZ352-354-081130- /O.CON.KCHS.SC.Y.0002.000000T0000Z-170108T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1020 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 7, 1:14 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 7, 1:14 AM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
114 AM EST Sat Jan 7 2017
.SYNOPSIS...
Low pressure developing over the northeast Gulf of Mexico will
move northeast off the coast overnight. A strong low pressure
system will track just off the mid-Atlantic coast on Saturday.
An Arctic airmass will begin to build across Georgia and South
Carolina Saturday night and will linger through Monday morning.
Another cold front is expected to approach the Carolinas by the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Early this morning: Forecast is in good shape and no changes
were needed with this update. Previous discussion follows below.
Tonight: A strong h5 shortwave over the Arklatex region will track
over the Mississippi Valley and to the Appalachians tonight while a
30-40 kt low-lvl jet develops over northern Florida and the nearby
Atlantic. The setup will support the formation of a low pressure
system along a front over the northeast Gulf of Mexico early tonight,
which then deepens while tracking over the Florida Panhandle and
off the South Carolina coast late. Given the track of the system,
deep moisture characterized by PWATs near 1.25 inches along with
strong isentropic lift and favorable upper lvl divergence associated
with the right-rear quadrant of a h25 jet will likely result in
periods of rain expanding from west/southwest to east/northeast
starting early tonight. Rain chances will then likely increase
to near 100% for most inland areas shortly after midnight
tonight, then near the coast late. At this time, the threat of
any frozen precip over northwest areas is near zero through
daybreak.
The track of the low pressure system will also determine how far
north the risk of thunderstorms are able to reach southern areas
where temps remain mild for much of tonight. At this time, the
greatest chance of thunder will likely remain over Georgia waters
where Showalter Indices near 0 and mid-lvl lapse rates near 6.5 C/km
indicate the possibility of a few elevated thunderstorms. However,
thunder has been added to the forecast over land, mainly along
coastal Georgia locations for the next couple hours.
Overnight lows will remain mild early tonight, but colder air is
expected to enter the region late as the flow turns northerly in
wake of the low pressure system tracking off the coast. In general,
temps should dip into the mid/upper 30s in north and western
locations and low/mid 40s in south and east locations.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Saturday: Short range guidance indicates that the center of the
low will be passing east of the NC outer banks by sunrise
Saturday. By 12Z Sat, plan view of the guidance indicates that
H85 CAA will be beginning across the forecast area, with the NAM
appearing to be the quickest solution. Generally, guidance
indicates that the 0C at H85 will drive to the GA/SC coast by
18z Sat. However, at H925 temperatures appears to out pace the
H85 CAA by around 3 hours. Based on the timing of the CAA, sfc
wet bulb temperatures across the CWA are forecast to range from
the upper 30s across the northern counties to the mid 40s across
the GA coast, offshore ranging from mid to upper 40s near shore
to mid to upper 50s beyond 20 nm. H5 Q-vector convergence
increases sharply over the region as the mid level trough
ripples east. The combination of deep moisture, strong synoptic
scale forcing, and the passage or broad frontogenesis should
support widespread rainfall early Sat morning.
Beginning mid morning, forecast sounding indicate that a cold nose
center near H95 will develop over the northern inland counties. Sfc
wet-bulb temperatures dive into the mid to low 30s. Between 13-15z,
moisture remains plentiful from the top down, but begins to dry
above H7 sharply after noon. It appears that there is a 2-4 hour
window where wintry precip is possible across northern Colleton,
Dorchester, and inland Berkeley. Forecasting that rain will mix with
sleet and possibly a few wet snow flakes. No accums. Elsewhere,
precip will fall as a cold rain, totaling over an inch across
northern Allendale to around .6 of an inch along the GA coast. With
widespread precip during the morning followed by strong CAA,
afternoon temps will remain limited to the mid 30s across Berkeley
to around 40 across the GA Coast.
Saturday Night: Perhaps the greatest impact from this event
will be the cold wave following the precip. Arctic air will
spread easily across the CWA Sat night, driving to the coast on
gusty NW winds. Using a blend of temperature guidance, low
temperatures are forecast to fall into the low 20s over land,
low 30s near land to low 40s beyond 20nm. The combination of the
cold temps and NW winds around 10 to 15 mph should lower wind
chill values to near Wind Chill Advisory levels during the pre
dawn hours Sun morning. A few single digits are possible north
of Lake Moultrie.
Lake Winds: Strong northerly winds and cold advection will
support a Lake Wind Advisory on Lake Moultrie for Saturday
morning into Saturday evening.
Sunday through Monday, as a full latitude upper trough shifts
further off the coast Sunday and Monday, cold Arctic high pressure
will build eastward into the mid Atlantic. This will result in sunny
skies Sunday with some increase in cloud cover Sunday night and
Monday as stratocumulus clouds over the Atlantic begin to move along
or into portions of the coastal counties and into southern areas
south of I-16 in response to surface winds becoming more
northeasterly. It will be quite cold with highs on Sunday from the
upper 30s in the north to the lower 40s in the south. Even though it
appears that winds will not decouple in most areas Sunday night, it
will be very cold with lows in the lower to mid 20s except near 30
at the coast. It is possible that wind chill readings could be close
to advisory levels across the north, especially if the winds stay up
a bit. Monday will be a bit warmer as the Arctic high continues to
modify and shifts east into the Atlantic. It will still be quite
cool on Monday with highs about 10 to 15 degrees below normal and
only in the 40s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Fairly quiet in the extended as the large surface high shifts
off the coast and zonal flow exists aloft. A weak back door
cold front will approach the area from the north on Wednesday
but will likely not make it very far before lifting north.
Temps will moderate via deepening southerly flow.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Conditions continue to deteriorate at both KCHS and KSAV this
morning as the large shield of rainfall moves into the area.
Ceilings have lowered to low end MVFR and are expected to go IFR
over the next hour or so. IFR conditions will then linger
through much of the morning though the rainfall should end
somewhere in the 13-14z time period. We could see some LIFR
ceilings before the rain moves out, but wasn't confident in it
at this point based on regional observations. After the rain
departs, winds will turn more north-northwest and become gusty
in the cold advection. Ceilings will gradually improve but will
likely be MVFR through most of the daytime hours. Have timed a
return to VFR at around 21z.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: Conditions will continue to deteriorate overnight as
colder air shifts over the waters in wake of the low tracking
from the northeast Gulf of Mexico to off the Southeast coast.
In general, winds will back from northeast to north overnight,
although winds on southern waters will veer around to the south,
then to the west-northwest closer to the passing low pressure
center.
Small Craft Advisories outside of the Charleston County waters
and the outer Georgia waters will start at 11Z. Winds and seas
will continue to ramp up over all waters through daybreak with
the potential for Gales over waters off the Charleston County
coast and beyond 20 nm off the Georgia coast late Saturday
morning.
A few thunderstorms will be possible over Georgia waters tonight,
mainly where elevated CAPE and marginally favorable mid-lvl lapse
rates occur.
Saturday and Saturday Night: An Arctic airmass will spread off
the GA/SC coast Sat through Sat night. Pressure gradient will
gradually build to around 4 to 5 mbs between the coast and 60 nm
by 0z Sun. The depth of the mixed layer over the water is
forecast to range from 1500 ft near shore to over 3000 ft beyond
20 nm. Gusty NW winds will increase through Saturday with
sustained speeds reach the mid to upper 20 kts by late morning,
gusts to 35 to 37 kts should be common across MZ350 and 374. The
gusty conditions is expected to build seas to 6 to 9 ft across
374 and the eastern half of 350. Elsewhere, gusty winds and wave
heights will fall within Small Craft Advisory levels. The
Arctic high should continue to build over the GA and SC waters
through Sat night, keeps conditions similar to Saturday.
Conditions gradually improve Sunday through the middle of next week
as the Arctic high shifts over the waters and the gradient weakens.
Still looks quite likely that at least Small Craft Advisories will
be needed for at least most of the nearshore waters on Sunday,
possibly extending across the outer Georgia waters Sunday night and
perhaps into Monday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 6 AM this morning to 8 PM EST this
evening for SCZ045.
MARINE...Small Craft Advisory from 6 AM this morning to midnight EST
Sunday night for AMZ352-354.
Gale Watch from 9 AM EST this morning through this evening for
AMZ350.
Small Craft Advisory until 9 AM EST this morning for AMZ350.
Gale Watch from 9 AM EST this morning through Sunday morning
for AMZ374.
Small Craft Advisory until 9 AM EST this morning for AMZ374.
Small Craft Advisory from 6 AM this morning to midnight EST
tonight for AMZ330.
&&
NEAR TERM...DPB
SHORT TERM...NED/MTE
LONG TERM...MTE
AVIATION...BSH
MARINE...DPBHazardous weather outlook, Jan 6, 3:09 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EST FRI JAN 6 2017 SCZ043-044-072015- INLAND COLLETON-DORCHESTER- 309 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER WEATHER...A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE UP THE COAST SATURDAY WHILE MUCH COLDER AIR MOVES IN FROM THE WEST. IT IS POSSIBLE THAT SOME LIGHT SLEET OR SNOW COULD OCCUR FROM LATE SATURDAY MORNING INTO EARLY AFTERNOON. AT THIS TIME LITTLE TO NO ACCUMULATION IS EXPECTED. WIND CHILLS...THE COMBINATION OF STEADY WINDS AND LOWS IN THE 20S COULD PRODUCE WIND CHILL READINGS OF 10 TO 15 DEGREES SUNDAY AND MONDAY MORNINGS. WIND CHILL ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047>052- 072015- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 309 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILLS...THE COMBINATION OF STEADY WINDS AND LOWS IN THE 20S COULD PRODUCE WIND CHILL READINGS OF 10 TO 15 DEGREES SUNDAY AND MONDAY MORNINGS. WIND CHILL ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-072015- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 309 PM EST FRI JAN 6 2017 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-072015- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 309 PM EST FRI JAN 6 2017 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ352-354-GAZ117-119-139-141-072015- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-COASTAL BRYAN-COASTAL CHATHAM- COASTAL LIBERTY-COASTAL MCINTOSH- 309 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-072015- INLAND BERKELEY- 309 PM EST FRI JAN 6 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EST SATURDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. WINTER WEATHER...A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE UP THE COAST SATURDAY WHILE MUCH COLDER AIR MOVES IN FROM THE WEST. IT IS POSSIBLE THAT SOME LIGHT SLEET OR SNOW COULD OCCUR FROM LATE SATURDAY MORNING THROUGH EARLY AFTERNOON. AT THIS TIME LITTLE TO NO ACCUMULATION IS EXPECTED. WIND CHILLS...THE COMBINATION OF STEADY WINDS AND LOWS IN THE 20S COULD PRODUCE WIND CHILL READINGS OF 10 TO 15 DEGREES SUNDAY AND MONDAY MORNINGS. WIND CHILL ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:15 PM EST | Wind Chill Advisory | CHS | 18 hr |
Nearby
Gale Warnings in South Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.